Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 99, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2008, 1:37 AM CDT for Sumner County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 1:37 AM CDT (06:37 UTC)
- Expired
- Jun 1, 2008, 2:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Sumner County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:36 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2788 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 010637
SVROHX
TNC165-010700-
/O.NEW.KOHX.SV.W.0099.080601T0637Z-080601T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
137 AM CDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMNER COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF GALLATIN...
* UNTIL 200 AM CDT
* AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
PORTLAND...OR 16 MILES NORTH OF GALLATIN...AND MOVING SOUTHEAST AT
42 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF WESTMORELAND BY 155 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR CENTRAL TENNESSEE.
LAT...LON 3665 8621 3633 8629 3632 8635 3634 8634
3635 8637 3631 8638 3631 8641 3633 8644
3628 8653 3632 8654 3628 8655 3627 8660
3641 8672 3647 8665 3654 8663 3663 8656
3666 8651
TIME...MOT...LOC 0637Z 310DEG 36KT 3660 8648
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 8:25 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 31, 8:25 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 825 PM CDT SAT MAY 31 2008 .UPDATE... DESTAB TOUCHED OFF SCT SHOWERS AND THUNDERSTORMS MID TO LATE AFTERNOON. MORE ACTIVITY IN W OH VLY AT MID EVENING. UPR PATTERN LOOKS TO CARRY IT EAST AND REMAIN NORTH OF MID TN (EXCEPT SOUTHERN CELLS...MOVEMENT ESE). WL LOWER RAIN CHANCE TONIGHT WITH BEST CHANCE NEAR THE KY BORDER. MORE SCATTERED ACTIVITY EXPECTED SUN...AND WL INTRO A CHANCE SUN NIGHT WITH DEEPER NORTHWEST FLOW AND POSSIBLE MCS SUN EVENING. BEYOND THAT LITTLE CHANCE FOR RAINFALL NEXT WEEK. && .PREV DISCUSSION... /ISSUED 330 PM CDT SAT MAY 31 2008/ DISCUSSION... CURRENTLY AN WEST-EAST LINE OF SCATTERED SHOWERS WAS FORMING OVER THE NORTH CENTRAL COUNTIES OF THE MID STATE. THIS ACTIVITY WAS FORMING ALONG THE SFC MOISTURE FLUX BOUNDARY THAT EXTENDS FROM EASTERN KENTUCKY THROUGH NORTH CENTRAL TENNESSEE TO THE TENNESSEE RIVER IN SOUTHWEST MIDDLE TENNESSEE. EXPECT THIS ACTIVITY TO CONTINUE TO GROW IN INTENSITY AND AREAL COVERAGE AS WE MOVE INTO THE PEAK HEATING PERIOD OF THE DAY. TODAY THE MID STATE WAS UNDER THE INFLUENCE OF A HIGH PRESSURE SYSTEM BRINGING MOSTLY SUNNY TO PARTLY CLOUDY SKIES AND WESTERLY WINDS 8 TO 15 MPH. TEMPERATURE RANGE FROM 80 DEGREES IN THE PLATEAU REGION TO UPPER 80S IN THE CENTRAL COUNTIES. A COLD FRONT WAS STRETCHED OVER SOUTHERN ILLINOIS TO SOUTHERN OHIO AND WILL CONTINUE TO MOVE SOUTHWARD. THIS FRONTAL BOUNDARY WILL MOVE OVER THE NORTHWESTERN COUNTIES OF THE MID STATE AROUND MIDNIGHT. THE FRONT THEN WILL WEAKEN AND SLOW DOWN ITS SOUTHERLY MOVEMENT AND AROUND SUNRISE SUNDAY MORNING BE LOCATED ALONG THE TENNESSEE ALABAMA BORDER. A WEAK MCS OVER SOUTHWEST MISSOURI WILL CONTINUE TO MOVE EASTWARD AND THE NGM AND NAM MODELS HAVE IT DYING OVER THE CWA COUNTIES LATE TONIGHT...THE GFS IS MOVING THE CENTER OVER SOUTHERN KENTUCKY AND WEAKENING SUNDAY MORNING. FOR THE NEXT SEVERAL PERIOD IN THE GRIDS KEEPING THE HIGHER POPS ALONG THE FORECASTED LOCATION OF THE FRONTAL BOUNDARY. THE NEXT BEST CHANCE FOR SCATTERED SUMMER TIME AFTERNOON AND EVENING CONVECTION WILL BE TUESDAY AND THURSDAY. THOSE DAYS SHORT WAVES EXTENDING FROM LOW PRESSURE SYSTEMS THAT WILL BE CENTERED WAY TO OUR NORTH AND NORTHWEST...COUPLE WITH THE AFTERNOON HEATING COULD BE ENOUGH TO TRIGGER ISOLATED TO SCATTERED ACTIVITY. THROUGH THE FORECAST PERIOD STAYING MAINLY WITH THE MAV TEMPERATURES WITH SOME MINOR ADJUSTMENTS IN THE LATER PERIODS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 31, 5:01 AM CDT, 20 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SAT MAY 31 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE REGION WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE AREA LATE TODAY AND TONIGHT. THE MAIN THREAT IS LARGE HAIL...BUT LOCALLY DAMAGING WIND IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE EARLY SUNDAY AS A COLD FRONT CONTINUES TO PUSH SOUTH. ADDITIONALLY...THE NORTHWEST COULD SEE ISOLATED SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS ANOTHER SYSTEM MOVES JUST TO THE WEST. LARGE HAIL IS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
In the hours before
Special weather statement, Jun 1, 12:57 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1257 AM CDT SUN JUN 1 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 1257 AM CDT SUN JUN 1 2008 ...A FEW SEVERE STORMS POSSIBLE IN MID STATE OVERNIGHT...AND DURING THE DAY SUNDAY... UPPER FLOW HAS BECOME NORTHWEST ACROSS MIDDLE TENNESSEE. THERE ARE SEVERAL MID LEVEL DISTURBANCES EMBEDDED WITHIN THIS FLOW. THIS REGIME... ALONG WITH AN OLD STATIONARY FRONT LYING ACROSS MIDDLE TENNESSEE AT THE SURFACE...WILL KEEP MIDDLE TENNESSEE UNDER THE GUN IN THE OVERNIGHT HOURS AND DURING THE DAY SUNDAY FOR SCATTERED SEVERE THUNDERSTORMS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:12 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 48 min |
| Jun 1, 12:39 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 36 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 30 min |
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 31 min |
| Jun 1, 1:28 AM CDT | Tornado Warning | OHX | Robertson | 17 min |
| Jun 1, 1:43 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 47 min |
| Jun 1, 2:08 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jun 1, 2:39 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Jackson, Rutherford, Smith, Williamson, Wilson | 36 min |
| Jun 1, 3:01 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 19 min |
| Jun 1, 4:05 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 25 min |
| Jun 1, 4:34 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Jun 1, 8:29 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 31 min |
| Jun 1, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| Jun 1, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 29 min |
| Jun 1, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 26 min |
| Jun 1, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 15 min |
| Jun 1, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Jun 1, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 28 min |
| Jun 1, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 25 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.